Another testosterone injury lawsuit has been filed over allegations of heart issues associated with the hormone supplement medication. The man in this case alleges that his injuries were due to his taking a testosterone medication.
The man, 67, does not have a history of cardiovascular issues, but did suffer a myocardial infarction last spring. He and his wife say the heart attack was a result of his having taken the testosterone supplement medication, Testim, wrote The Pennsylvania Record. The man, diagnosed with Type II diabetes, started taking Testim in May 2012; he suffered the heart attack a year later.
The lawsuit also alleges that the man’s injury was caused by the “exogenously administered testosterone-containing medication Testim.” Testim is made and distributed by Auxilium Pharmaceuticals Inc. and GlaxoSmithKline, which have both been named as defendants in the case, according to The Pennsylvania Record. The civil complaint also accuses both drug makers of being aware that Testim posed a danger to consumers, but of neglecting to provide adequate safety warnings.
A testosterone gel, Testim is applied to a man’s upper arms and releases a “continuous transdermal delivery system for testosterone for 24 hours following a single application to the skin,” the lawsuit indicates. Testim received U.S. Food and Drug Administration approval in October 2002, wrote The Pennsylvania Record. The lawsuit also described Testim as being “defective in its condition and unreasonably dangerous with respect to its design, warnings, instructions, and/or indications for use.”
The lawsuit also accuses the drug makers of implementing a “national awareness campaign and multi-platform media initiative and program to purportedly educate male consumers about the signs and symptoms of ‘Low T,’ and to introduce a ‘cure’ for ‘Low T’ in the form of, among other prescription testosterone-containing preparations, Testim.” Other allegations include that the drug makers knew that a drop in testosterone levels is a normal aspect of the natural male aging process; bringing testosterone levels back to “physiologic levels to treat the contrived and pharmaceutical industry created and driven diagnosis of ‘Low T’ was a recipe for grievous harm in the form of cardiovascular events,” according to The Pennsylvania Record.
An earlier lawsuit, filed about one week prior to this lawsuit, was brought over a man’s use of Testim and his allegations that a stroke he suffered was tied to his use of the testosterone drug. The lawsuit also alleged that a drop in testosterone levels is a “normal and expected component of the male aging process,” and, regardless of what the drug makers state, is not a “syndrome” nor “disease” nor “condition,” The Pennsylvania Record reported.
The prior lawsuit also indicates that, “Increasing testosterone levels via the administration of exogenous testosterone in men who have experienced a physiologic decrease in testosterone levels during the aging process presents unreasonable health hazards, and is manifestly dangerous.” That lawsuit argued that the drug makers, “repeatedly and knowingly represented,” including through “an aggressive and pervasive direct-to-consumer advertising campaign, that low testosterone levels and ‘Low T’ were pathologic entities requiring treatment,” according to The Pennsylvania Record.